There are several different medications that can cause an increased risk of root canal infections, discolored teeth, and gum disease near Belmont. If you have ever taken cancer medications, anti-seizure medications, or decongestants, then speak with your dentist to determine your risk for certain gum and teeth issues. Let’s take a better look at some medications that might impact your oral health.
Cancer medications can often cause sores to develop on your gums or lower your immune system’s response to tooth decay. If you are about to start a round of cancer treatment, then speak with your dentist about keeping your teeth and gums healthy.
Certain smoking-cessation products, like nicotine skin patches, can alter tastes of foods and drinks. These products might cause you to detect a bitter or metallic taste when you consume certain items. It is important to quit smoking or chewing tobacco—for your oral and overall health—so speak with your dentist about combatting this side effect or choosing another smoking-cessation method.
Anti-seizure and immunosuppressant medications can cause your gums to become enlarged, a process known as gingival overgrowth. This condition can cause health problems to your teeth and the rest of your gums. It is also considered unattractive, and you may wish to address it before it becomes embarrassing.
Decongestants that are prescribed by a doctor or taken over-the-counter can cause dry mouth. Muscle relaxants and antidepressants can also dry your mouth. This side effect can become a serious issue, because your saliva production helps prevent bacteria from settling on your teeth and causing tooth decay, gum disease, and root canal infections. If you have a problem with dry mouth, then speak with your dentist about saliva-producing measures.
Painkillers come with oral symptoms such as dry mouth. These medications are often prescribed by a doctor or dentist after an injury or procedure. Speak with your dentist if you experience dry mouth as a result of painkillers.